MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil and a non-penumbra microcatheter.During the procedure, while advancing the ruby coil approximately 30 percent through the distal end of the microcatheter, the physician experienced resistance.Subsequently, the ruby coil would not advance further; therefore, the ruby coil was removed.The procedure was completed using two additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: offset coil winds were present throughout the embolization coil.The stretch resistance wire (sr wire) was fractured.Conclusions: evaluation of the returned ruby coil embolization coil revealed offset coil winds throughout its length and the sr wire was fractured.If the device is forcefully manipulated against resistance, damage such as this may occur.This damage was not mentioned in the reported complaint and may be incidental and may have occurred after removal of the device from the procedure.The microcatheter identified in the complaint was not returned for evaluation; therefore, the cause of the initial resistance was unable to be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10044654
Report Number3005168196-2020-00640
Device Sequence Number11716594
Product Code HCG
UDI-Device Identifier00814548013213
UDI-Public00814548013213
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-A
Device Catalogue NumberRBY4C0860
Device Lot NumberF93849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005